MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the customer passed away at home on (b)(6) 2018 due to diabetes and kidney problems.The customer¿s blood glucose was unknown at the time of death, but caller reported that it had gone down as low as 25 mg/dl in the past, but was not sure of the readings at the time of death.The customer was not wearing the insulin pump at the time of death, but it was removed that day.The customer was not using sensors.Caller declined uploading pump into carelink.Caller agreed to return products and it¿s expected to return for failure analysis.
 
Additional Manufacturer Narrative
Device did not have a battery installed when received.Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and delivery accuracy test.The stop (idle) current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.Device uploaded properly using care link.Device had minor scratched display window, cracked battery tube threads, scratched reservoir tube window and cracked reservoir tube lip.Data analysis: (date of customer passing: november 20 2018.) there is no data available due to the unit did not have a battery installed when received.
 
Additional Manufacturer Narrative
The information provided that the event date with the initial report was incorrect.The correct information has been included with this report.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key9132725
Report Number2032227-2019-70221
Device Sequence Number14233862
Product Code OYC
UDI-Device Identifier00643169221543
UDI-Public(01)00643169221543
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAP
Device Catalogue NumberMMT-523RNAP
Device Lot NumberA000207238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/22/2019
01/25/2021
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/23/2019
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED INF SET
Outcome Attributed to Adverse Event Death;
Patient Age64 YR